Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 336, NWS Fort Worth, TX

August 1, 2007Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 1, 2007, 5:19 PM CDT for Dallas County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 5:19 PM CDT (22:19 UTC)
Expired
Aug 1, 2007, 5:45 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:49 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 1, 2:49 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT WED AUG 1 2007

.DISCUSSION...
CONVERGENCE ALONG THE STATIONARY BOUNDARY BISECTING OUR CWA HAS
SHARPENED THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS.
PRECIP HAS FORMED RIGHT ALONG THE BOUNDARY FROM THE GULF COAST
INTO THE TX PANHANDLE. ALL THE STORMS ALONG THE BOUNDARY ARE MOVING
SOUTHEAST...AND ONE OF THE MAIN CONCERNS WILL BE FLOODING DUE TO
TRAINING ECHOES AND HEAVY RAIN PRODUCING CELLS.

LITTLE CHANGE IN THE OVERALL FORECAST ANALYSIS OVER THE NEXT 7
DAYS. PWATS WILL REMAIN ABOVE NORMAL...BUT WILL SHOW A GRADUAL
DRYING TREND. SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE
ONCE AGAIN TOMORROW...WITH MORE WIDELY SCATTERED ACTIVITY ON
FRIDAY. THE REGION WILL EXPERIENCE A REPRIEVE IN PRECIP BEGINNING
THIS WEEKEND.

BY MONDAY...MID LEVEL HIGH WILL ANCHOR OVER THE WESTERN GULF COAST
STATES. SFC HIGH OFF THE TX GULF COAST WILL RESULT IN
SOUTHWESTERLY /DRIER/ LOW LEVEL TRAJECTORIES FOR NORTH TEXAS. WITH
MORE SCATTERED CLOUD COVER AND DRIER AIR...THE LUXURY OF BELOW
NORMAL TEMPERATURES WILL COME TO AN END. HIGHS WILL CONTINUE TO
WARM EACH DAY...AND FLIRT WITH THE CENTURY MARK ON AN AFTERNOON
BASIS STARTING SUNDAY.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  95  75  97  76 /  40  40  10  20  10
WACO, TX              75  95  75  97  75 /  30  50  20  20  10
PARIS, TX             73  93  73  94  72 /  20  30  10  20  10
DENTON, TX            74  93  74  95  73 /  40  40  10  20  10
MCKINNEY, TX          74  92  73  95  74 /  40  40  10  20  10
DALLAS, TX            76  95  76  96  76 /  40  40  10  20  10
TERRELL, TX           74  93  73  96  73 /  40  40  10  20  10
CORSICANA, TX         74  93  74  96  73 /  40  50  20  20  10
TEMPLE, TX            74  95  74  96  74 /  30  40  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 3:03 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
303 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING WILL BE POSSIBLE.
THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ALONG A LINE FROM
JACKSBORO TO THE METROPLEX TO CENTERVILLE...BUT SCATTERED
THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
NORTH TEXAS THROUGH FRIDAY...GENERALLY IN THE AFTERNOON AND
EVENING HOURS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR FLOODING.

SCHULTZ

In the hours before

Special weather statement, Aug 1, 2:44 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT WED AUG 1 2007

TXZ102-118-012015-
WISE TX-TARRANT TX-
244 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN TARRANT COUNTY
  SOUTHEASTERN WISE COUNTY

AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES NORTHEAST OF
BRIAR...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BLUE
MOUND...BOYD...EAGLE MOUNTAIN...HASLET...PECAN ACRES...SAGINAW.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3304 9738 3319 9748 3315 9760 3303 9755
      3278 9740 3288 9722
Special weather statement, Aug 1, 5:00 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT WED AUG 1 2007

TXZ119-012230-
DALLAS TX-
500 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DALLAS COUNTY

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF HUTCHINS...OR 4 MILES WEST OF
BALCH SPRINGS...NEARLY STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS AND MESQUITE.

VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3279 9660 3279 9676 3266 9676 3266 9661

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:39 PM CDTRiver Flood WarningFWDCollin12 hr
Jul 31, 10:32 PM CDTFlash Flood WarningFWDHenderson, Navarro118 min
Aug 1, 2:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Aug 1, 5:00 PM CDTSpecial Weather StatementFWDDallas30 min
Aug 1, 5:26 PM CDTFlash Flood WarningFWDDallas2 hr
Aug 1, 5:51 PM CDTFlash Flood WarningFWDKaufman114 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.